Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Momma's who have their children on Concerta or any ADD/ ADHD medication!

Posted by on Apr. 13, 2011 at 10:51 PM
  • 3 Replies

 OK , so my DD ( 8 yrs old) started taking Conerta a week ago , for her ADD.

The medication seems to be working WONDERS! for her education (which is the main reason why i put her on it in the first place).

However, she cannot seem to fall asleep before 10pm at night! Before she started the meds, she would be put to bed at 8:30..we would do the bedtime routine and she would be fast asleep by 9pm.

We have a dr's appt on May 3rd to talk to them about how the medication is going , and the dr did mention talking about her sleeping at that time ( she has been waking up every night for the past 7 yrs ..that has nothing to do with the meds).

But i was just wondering , is anyone else experiencing this? Does anyone have any idea's to help me ? I do not want to put her on another drug to help her sleep...i find that is TOO much medications in her system..

She wakes up at 7am, and i give her the medication within 10 minutes of her waking up ...i do not want to wake her any earlier than that , because she is up till 10pm...so to wake her up earlier...i don't want her to be tired during the day.

I was thinking of maybe some decaffienated tea at 8pm might help ??? Anyone have any idea's or suggestions ?

by on Apr. 13, 2011 at 10:51 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-3):
pinkysmommy720
by Bronze Member on Apr. 13, 2011 at 11:24 PM

 My boys have been on Concerta, but are now on Vyvanse. When they were on Concerta it was very hard for them to fall asleep so the doctor had them take 6mg of Melatonin a night(it is herbal).

Sandyr911
by on Apr. 13, 2011 at 11:37 PM

Yep when my DD started it it did the same thing.  It will get better as her body adapts.  Also if she gets extra exercise after school like playing outside or riding a bik etc it helps burn the meds out of their system a lil faster so they can sleep.

LancesMom
by Ruby Member on Apr. 13, 2011 at 11:41 PM

My son had issues with it, the Doctor lowered his dose. That seemed to help! As he got older and heavier, his dose went back up. The thing we hated the most about it is how he felt when he was coming off it. Ornery and short tempered.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)